Snippet from the study abstract:
Methods.â€‚We conducted standardized interviews with 71 otherwise healthy men aged 21â€“46 years who reported the new onset of sexual side effects associated with the temporal use of finasteride, in which the symptoms persisted for at least 3 months despite the discontinuation of finasteride.
Results.â€‚ Subjects reported new-onset persistent sexual dysfunction associated with the use of finasteride: 94% developed low libido, 92% developed erectile dysfunction, 92% developed decreased arousal, and 69% developed problems with orgasm. The mean number of sexual episodes per month dropped and the total sexual dysfunction score increased for before and after finasteride use according to the Arizona Sexual Experience Scale (P < 0.0001 for both). The mean duration of finasteride use was 28 months and the mean duration of persistent sexual side effects was 40 months from the time of finasteride cessation to the interview date. Study limitations include a post hoc approach, selection bias, recall bias for before finasteride data, and no serum hormone levels.[/bq] Read the full abstract — Persistent Sexual Side Effects of Finasteride for Male Pattern Hair Loss
This is new to me. We always try to follow publications, but remember that just because an article is published does not mean it is FACT and everyone needs to understand how the results were compiled. This was a paper based only on interviews of 71 men with sexual side effects only. I’m unsure about what lengths they went to find any underlying health issues or even conducting physical exams.
If this is true, then those men who develop sexual side effects will have a difficult decision. This has not been my experience in using and prescribing this drug for over 14 years. We have to make our decisions not just based on what we read, but also the methods of how the conclusions were based.
More info can be found at Time.com.